Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Nephrol. 2008 Jul;27(4):513-517. English. Case Report.
Kim SH , Nam SM , Yoon HE , Kim YK , Park EY , Kim WY , Kim YS .
Department of Internal Medicine, College of Medicine, Chung-Ang University, Seoul, Korea.
Department of Internal Medicine, College of Medicine, The Catholic University of Korea, Seoul, Korea. yangch@catholic.ac.kr
Department of Anatomy, College of Medicine, The Catholic University of Korea, Seoul, Korea.
Abstract

Ifosfamide-induced nephrotoxicity is usually manifested in the form of Fanconi syndrome and the combination of cisplatin enhances ifosfamide-induced nephrotoxicity. We here report a case of report specific proximal tubular dysfunction and progressive renal failure after ifosfamide and cisplatin chemotherapy in a 32-year old woman with ovarian cancer. The patient was referred to our department due to severe hypokalemia and elevated serum creatinine. Her renal function was abruptly impaired and serum and urine electrolytes were consistent with Fanconi syndrome. The kidney biopsy revealed atrophy and falling of renal tubular cells, and immunohistochemical staining with aquaporin 1 (AQP1) revealed that injured epithelial cells were proximal tubular cells. This finding suggests that ifosfamide selectively impairs proximal tubule function and combination with cisplatin causes progressive renal failure

Copyright © 2019. Korean Association of Medical Journal Editors.